MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 4CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-180
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 870976b with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180/ lot 870976b and test base part number 195-430wjr/ lot 870976.The lot met the required release specifications.A review of the complaints reported false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 870976b showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however, it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.
 
Event or Problem Description
The consumer reported four negative results with the binaxnow covid-19 antigen self-test performed on (b)(6) 2024.This manufacturer's report addresses test four (4) of four (4), for the wife.The consumer performed two additional binaxnow covid-19 antigen self-tests on unknown dates and generated positive results.The consumer was experiencing symptoms of a cough, running nose, and feeling tired.Her doctor mentioned that she needs to retake the test.The consumer confirmed there was no patient harm due to the test results.
 
Additional Manufacturer Narrative
Corrected data - become aware date | date due | g3 - date received by mfg | b3 - date of event - the date indicated is an approximation as the exact event date was not provided | b5 - describe event or problem testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 870976b with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-180/ lot 870976b and test base part number 195-430wjr/ lot 870976.The lot met the required release specifications.A review of the complaints reported false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 870976b showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however, it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.
 
Event or Problem Description
The consumer reported six false negative results with the binaxnow covid-19 antigen self-test performed on various dates.This manufacturer¿s report addresses patient 2 (qty 2), test (4) of six of (6).The consumer was experiencing symptoms of a cough, running nose, and feeling tired, and her doctor mentioned that she needs to retake the test.The consumer confirmed there was no patient harm due to the test results.
 
Additional Manufacturer Narrative
B3 - date of event - the date indicated is an approximation as the exact event date was not provided corrections: g3 - date received by mfg on report number 1221359-2024-00659-00 should be 05oct2024.G3 - date received by mfg on report number 1221359-2024-00659-01 should be 28oct2024.Attempts were made to obtain lot information for this event and were unsuccessful.The lot number involved in this event is unknown.Information removed from: d4 ¿ lot number, d4 ¿ expiration date, d4 ¿ primary udi number, h4 ¿ device mfg date investigation results in h11 were replaced (see below): the intake information required to enable further investigation, such as the kit¿s lot number, was not provided and an investigation was not able to be performed.Notwithstanding, complaints against these trend codes are monitored to identify and track any out-of-trend/unexpected performance at the lot and product family level.In conclusion, abbott diagnostics scarborough was unable to determine the exact root cause of the reported issues as no information was provided for investigation.
 
Event or Problem Description
The consumer reported six false negative results with the binaxnow covid-19 antigen self-test performed on various dates.This manufacturer¿s report addresses patient 2 (test qty 2), test (4) of six of (6).The consumer was experiencing symptoms of a cough, running nose, and feeling tired, and her doctor mentioned that she needs to retake the test.The consumer confirmed there was no patient harm due to the test results.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 4CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key20552774
Report Number1221359-2024-00659
Device Sequence Number16934701
Product Code QKP
UDI-Device Identifier00811877011729
UDI-Public01008118770117291726011210870976B
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/12/2026
Device Catalogue Number195-180
Device Lot Number870976B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer10/05/2024
11/25/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date10/30/2024
11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceWhite